Hello Dr. Sears,
I am hoping you may be able to offer some insight. Originally I was planning on declining the vitamin k shot in our newborn, provided baby didn't have any of the factors that increase risk of HDN, e.g. forceps, c-section, interventions, etc. ....and that it was a full term, unmedicated, natural birth with a physiological 3rd stage (incl delayed cord clamping) and lots of unrestricted early breastfeeding to get the colostrum (and later hindmilk).
Unfortunately, I have shingles (am now 35 weeks along) and have been on oral valacyclovir for the past week to try to clear it up sooner and reduce risk of PHN. I have also needed to take a few extra strength tylenol - 4 tablets one night, 2 another and 2 on another. Hopefully no more needed.
I wondered if you have any insight into how these medications might affect the unborn baby's liver development at this stage of pregnancy? I understand from research I have done that clotting deficiencies in newborns are often a result of an underlying liver disease/problem. However, what is not clear to me is exactly what risk of damage these medications (a few tylenol and valacyclovir) could actually pose to the unborn baby's liver development this late in pregnancy.
I understand that specific medical advice is beyond the scope of this forum; however, I would very much appreciate any insights you can share with respect to how medications affect liver development at 34-35 weeks gestation (or any links to relevant studies).
Thanks in advance!